MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Nausea (1970); Inadequate Pain Relief (2388)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu spinal cord stimulator system on (b)(6) 2023 after successfully completing a trial phase with the nalu system.During the trial phase the patient reported pain was reduced from 7/10 down to 2/10 along with a decrease in pain medication needs.The permanent system was placed with the leads targeting the thoracic nerve at the vicinity of t8-t10.In (b)(6) 2024 the patient requested to have the system removed due to reports of inadequate pain relief and nausea when using the system.A full system explant was performed on (b)(6) 2024 per the patient request.
 
Additional Manufacturer Narrative
There are no records of any prior complaints from this patient regarding inadequate pain relief and all field evaluation indicates the system was functioning as expected and providing stimulation to the appropriate location.It is unlikely that the nalu system caused nausea 6 months after implant.Suspect there are other underlying issues that caused the patient to request explant that are unrelated to the nalu system or its function.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008 2377
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key19787743
Report Number3015425075-2024-00273
Device Sequence Number7497143
Product Code GZB
UDI-Device Identifier00812537036137
UDI-Public01008125370361371121112417241124
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2024
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Initial Report FDA Received Date07/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown